# SDR 97ZZZX4878

- Difficulty date: November 13, 1997
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N40024
- Make and model: Piper PA-28R-201
- Aircraft serial: 28R7737128
- Engine: Lyc IO360C1C6
- System (JASC): 7414 · Magneto/Distributor
- Part: Distributor Gear
- Part number: 10349234
- Condition: Failed
- Location: Eng Lt Mag
- Part time: 2,515 hours
- Component: S4LN1227
- Stage of operation: CR
- Nature of condition: E, R
- Precautionary procedure: A

## Discrepancy

PILOT REPORTED ENGINE RUNNING VERY ROUGH DURING ROUTINE TRAINING FLIGHT.  THE AIRCRAFT RETURNED TO THE AIRPORT AND MADE AN UNEVENTFUL LANDING.  AN INSPECTION OF THE LEFT MAGNETO WAS PERFORMED AND THE DISTRIBUTOR GEAR WAS FOUND TO HAVE SEVERAL MISSING TEETH AND WAS BROKEN INTO THREE SEPARATE PIECES.
